Wednesday, February 18, 2009

The Face of Lupus

Posted on/at 8:52 AM by The Goddess



Having lupus has changed the way I look. This picture was taken the morning after my family went bowling. Not only was I totally prostrated by exhaustion, but exposure to the black lights they turn on after 9:00 p.m. at the bowling alley aggravated my butterfly rash. It didn't even cross my mind that I was receiving concentrated UV rays until my son asked if the lights would make me sick. That kid is always looking out for me.

You can see that the medicine and enforced inactivity caused me to gain quite a bit if weight. I've gained even more since this picture was taken.



Here's a picture taken about a year or two earlier for comparison. Skinny, no rash. Granted, the skinny came from a reaction to Plaquenil that left me nearly anorexic. I had to have assistance just going to the bathroom, I was so weak from not eating.

Yes, my skin is always pasty white. On top of a genetic mutation I inherited, going out in the sun makes me nauseated, dizzy, fatigued, and triggers a major flare. I remember hearing stories about ancestors who had trouble with the sun. I think I descended from cave dwellers, or maybe vampires.

Right now I'm back on the Tramadol, a medicine I loathe to the depths of my soul. We've lost our income and health insurance in the last few months, so like a good recessionista, I've cut back on luxuries.

Last fall, my doctor and I hit upon a combination of medications that works for me, nearly restoring me to my pre-illness state, but it's way too expensive for me to pay for out-of-pocket when we're living hand-to-mouth. I'm nearly out of the pain pills, but resolved not to buy any more unless DH refilled his diabetes and high blood pressure meds first.

Tramadol, while it lessens pain to a tolerable level, has horrible side effects. It's a major contributor to the mental fog that has enshrouded me of late. I've had a bad case of The Dumb that has left me frustrated and nearly at my wit's end.

I'm frightened thinking about the return of that much pain, but I'm hoping it will light a fire under someone's backside. I dearly wish I were able to get a job. I'm trying to sell some items online to generate at least a little income to supplement unemployment, but it's subject to my energy levels. If I'm not online much in the coming weeks, it will be because I'm either asleep, or lying under my heat lamp, trying to cope.

2 comments:

A Mom's Choice said...

I have got my medication for free from them.
Also you may want to check out payperpost.com , sponsoredreviews, add some google ads,and project wonderful.
Project wonderful pays after 10.00. I've known some people that have made a lot of money these ways. Hope you feel better :)
If I think of anything else I'll come back, would you like to exchange links.

Chronic Chick

MiLeT said...

thanks for dropping by my site. i hope you can look for means to get back on the meds.

milet @ lupusurvivor.com

Post a Comment

Related Posts Widget for Blogs by LinkWithin